One of the most recent health trends is to receive vitamin injections. Many people will blindly follow the advice of doctors they see on television, popular celebrities, or well-meaning friends. What they do not realize is that although vitamin injections may have some health benefits attached to them, they also have many hidden side effects. These side effects can range from minor irritations to severe issues that need medical attention. Before anyone decides to begin a vitamin injection regimen, they should be aware of the following side effects.
Minor side effects and risks
Any health-related therapy has minor side effects with which need to be dealt. It is simply a question of taking the good with the bad. Some minor side effects someone taking vitamin injections can expect include
- Mild diarrhea
- Upset stomach
- Pain and warmth at the injection site
- Swollen sensation throughout the body
- Joint pain
Anyone experiencing these symptoms should contact a physician as soon as possible.
Higher-level side effects and risks
Some of the side effects of vitamin injections are more serious than the ones listed above. Although these side effects are not common, they are possible and should be taken seriously. More serious side effects of vitamin injections to be aware of include
- Indigestion or heartburn
- Abnormal bleeding
- Gastrointestinal Hyperactivity
- Chest Pain
- Flushed face
- Upset stomach
- Kidney stones
- Weak fingernails
- Hair loss
- Rapid heartbeat
- Heart palpitations
- Muscle cramps
- Muscle weakness
Anyone experiencing these symptoms should contact a physician immediately.
Gastrointestinal tract damage
The human body is designed to receive vitamins and nutrients through the consumption of food. Putting vitamins into the body via the bloodstream bypasses the natural system the body has for processing them, which invites a dangerous condition to the digestive system. Atrophy of the gastrointestinal tract can be caused by the intravenous intake of vitamins. When the gastrointestinal tract is affected in this way, it can lead to immune system dysfunction, “leaky gut”, and risk of serious infection.
Allergic reactions to vitamin injections are quite common, particularly because someone taking these injections can be allergic to any one of the ingredients found in the injection. Even a slight allergy can cause a reaction to which attention needs to be paid. To reduce the likelihood of an allergic reaction, those who are interested in taking vitamin injections should alert their physicians to any known allergies, including those to food dyes and preservatives. Signs of allergic reactions to vitamin injections include
- Itchy skin
- Difficulty breathing
- Swelling of the mouth and throat
Anyone experiencing these symptoms should discontinue use of the product.
Vitamin injections have been known to have adverse reactions when they are combined with other medications, even when those medications are common and relatively harmless on their own. Medications that are known to react poorly with vitamin injections include
- Nonsteroidal anti-inflammatory drugs
The best way to avoid negative drug interactions is to inform the doctor or company providing the injections of any and all medications that are being taken before beginning vitamin injections.
Other causes of side effects
Vitamin injections can have side effects that are brought about by reactions to other products that are being taken. People who are taking the following products should refrain from also taking vitamin injections to avoid an adverse side effect.
- Herbal products
- Nutritional supplements
- Prescription medications
- Non-prescription medications
Cure-alls de jour should always be looked at with a critical eye, and vitamin injections are no different. On the surface level, it may seem like injecting high levels of beneficial vitamins into the body is a good thing. But, the practice is worthy of a second, more critical look. Filling your body with doses of vitamins that far exceed the recommended daily allowance of them brings the potential of several side effects, many of which are dangerous and some even life-threatening. Anyone who is considering starting a regimen of vitamin injections should become aware of the liabilities and discuss the issue with a physician. If you decide to proceed with vitamin injection therapy, be sure to choose a company that is fully insured for the procedure.
If you own a company that offers vitamin injections and are in need of insurance, Marine Agency can help you. We have a wide variety of policies from which to choose.
Contact us today to see how we can help you.